Alert archive / Montana / High Wind Warnings in 2016
High Wind Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 27, 2016, 3:25 AM MST for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2016, 3:25 AM MST (10:25 UTC)
- Expired
- Jan 27, 2016, 10:07 AM MST
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 126 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WWUS75 KGGW 271025 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 325 AM MST WED JAN 27 2016 MTZ018>020-062-271800- /O.NEW.KGGW.HW.W.0001.160127T1025Z-160127T1800Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CULBERTSON 325 AM MST WED JAN 27 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING...THIS MORNING. * WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THIS MORNING ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS WILL BE NEAR THE CANADIAN BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HTTP://WEATHER.GOV/GLASGOW
1 follow-up statement
659 WWUS75 KGGW 271707 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1007 AM MST WED JAN 27 2016 MTZ018>020-062-271815- /O.CAN.KGGW.HW.W.0001.000000T0000Z-160127T1800Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CULBERTSON 1007 AM MST WED JAN 27 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WIND GUSTS HAVE DIMINISHED TO WELL BELOW 40KT. THEREFORE CANCELLED THE HIGH WIND WARNING. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 27, 3:16 AM MST, 9 minutes earlier.
Area forecast discussion, Jan 27, 3:16 AM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 316 AM MST WED JAN 27 2016 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY... SHORTWAVE TROUGH IS CURRENTLY MOVING THROUGH SASKATCHEWAN AND NORTHEAST MONTANA. THE SYSTEM HAS BROUGHT A COLD FRONT THROUGH THE FORECAST AREA WITH GUSTY WEST TO NORTHWEST WINDS. THIS WINDS HAVE GUSTED TO 60 MPH EARLY THIS MORNING BETWEEN SCOBEY AND WESTBY. IT LOOKS LIKE THOSE WINDS WILL CONTINUE INTO THE DAYLIGHT HOURS OF THIS MORNING BEFORE DIMINISHING. WILL ISSUE A HIGH WIND WARNING UNTIL 18Z FOR THE NORTHEAST ZONES. THOSE WINDS HAVE MIXED OUT THE INVERSION LAYER WHICH HAS ACTUALLY WARMED TEMPERATURES OVERNIGHT. TEMPERATURES WERE AROUND 40 DEGREES AT MANY LOCATIONS AT 2 AM (09Z). MEANWHILE...WEST WINDS WERE GUSTING TO AROUND 50 MPH ALONG THE CANADIAN BORDER. THE WAVE WILL MOVE TO THE EAST THIS MORNING AND THE NW WINDS WILL GRADUALLY DIMINISH TODAY. WHILE TEMPERATURES ALOFT WILL BE COLDER THAN YESTERDAY. EXPECT THE ATMOSPHERE TO REMAIN SOMEWHAT MIXED TODAY WHICH WILL KEEP TEMPERATURES IN MANY AREAS WARMER THAN YESTERDAY ALTHOUGH THEY WON'T RISE MUCH ABOVE THEIR CURRENT READINGS. SURFACE HIGH AND UPPER RIDGE WILL BRING CLEAR TO PARTLY CLOUDY SKIES AND LIGHTER WINDS TONIGHT. LOW LEVEL INVERSION WILL REDEVELOP SO THAT VALLEYS WILL BE COLDER THAN RIDGES. TEMPERATURES WILL STILL BE ABOVE NORMAL WITH 20S IN MOST AREAS AND 30S ON SOME RIDGES FOR LOWS. UPPER RIDGE WILL BRING VERY WARM AIR ALOFT ON THURSDAY. LOW LEVEL INVERSIONS WILL LIMIT SNOW COVERED VALLEYS TO AROUND 40 FOR HIGHS WHILE THE SW ZONES AT HIGHER ELEVATIONS WILL REACH THE LOWER 50S. A SHORTWAVE TROUGH MOVES THROUGH THE AREA THURSDAY NIGHT WITH A COLD FRONT. LOOK FOR GUSTY WEST TO NW WINDS LATE THURSDAY NIGHT BEHIND THE FRONT AND ENOUGH MOISTURE FOR A CHANCE OF SHOWERS. AT THIS POINT...WITH 850 MB TEMPERATURES STAYING ABOVE FREEZING BEHIND THE COLD FRONT AND GUSTY WINDS MIXING THE ATMOSPHERE...TEMPERATURES WILL BE WARM ENOUGH FOR RAIN SHOWERS. THE WAVE MOVES TO THE EAST FRIDAY MORNING AND SHORTWAVE RIDGE BUILDS IN FROM THE WEST IN THE AFTERNOON. LOOK FOR THE JANUARY THAW TO CONTINUE WITH HIGHS MAINLY IN THE 40S. FORRESTER .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... SYNOPTIC SET UP... LONG RANGE BEGINS WITH A BROAD LARGE TROUGH RUNNING FROM THE HUDSON BAY INTO WESTERN CANADA AND THE NORTHWESTERN QUARTER OF THE CONUS. ARCTIC AIR ENDS OVER THE CANADIAN PLAINS WITH RELATIVELY COOL PACIFIC AIR FROM THE MOUNTAINS WESTWARD. WARMER AIR JUTS UP INTO A MINOR RIDGE OVER MONTANA AND IS QUICKLY EXITING WITH INCOMING THE PACIFIC INFLOW. TO THE WEST OF THE BROAD TROUGH A NARROWLY AMPLIFIED RIDGE RUNS NORTH THROUGH THE NORTHEASTERN PACIFIC INTO THE BEARING SEA. FRIDAY NIGHT THROUGH SATURDAY... RIDGE EXITS THE AREA IMMEDIATELY WITH THE PASSAGE OF A PACIFIC FRONT. INITIALLY... A PACIFIC MOISTURE STREAM IS ANTICIPATED AROUND 700 MB... BUT WILL QUICKLY EXIT. THIS WILL PROVIDE THE LIFT AND MOISTURE FOR LIGHT MIXED SHOWERS DURING THESE PERIODS. PLACEMENT OF SHOWERS ALONG THE PASSING BOUNDARY IS NOT FIRM YET. SATURDAY NIGHT THROUGH SUNDAY... PACIFIC AIRMASS WILL BE IN PLACE AND ONLY SLIGHT CHANCES WILL EXIST FOR SNOW SHOWERS DUE TO A COOLING ATMOSPHERE. SUNDAY ONWARD... MODIFIED ARCTIC AIR WILL BEGIN TO FILTER INTO THE REGION FROM THE NORTH AND NORTHEAST FURTHER COOLING TEMPERATURES TO BELOW FREEZING FOR MOST HIGHS AND DRYING OUT THE AIRMASS. THIS TREND WILL HOLD UNTIL A POSSIBLE RIDGE PASSAGE MID WEEK. GAH && .AVIATION... FLIGHT CATEGORY: VFR SYNOPSIS: A SHORTWAVE IS PASSING THROUGH THIS MORNING. FAST WINDS ALOFT ARE QUICKLY EATING THROUGH A SURFACE INVERSION AND REACHING THE SURFACE. SOME SLACKENING OF THE PRESSURE GRADIENT MAY OCCUR MID DAY REDUCING WINDS SLIGHTLY. WINDS: WEST TO NORTHWEST AROUND TO 10 TO 20 KTS WITH GUSTS TO 30 KTS POSSIBLE THROUGH THE DAY... CALMING TO LESS THAN 15 KTS AFTER SUNDOWN. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING FOR DANIELS... EASTERN ROOSEVELT...SHERIDAN...WESTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 26, 9:21 AM MST, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 921 AM MST TUE JAN 26 2016 MTZ021>027-060-062-271200- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS-EASTERN ROOSEVELT- 921 AM MST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059-061-271200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY- 921 AM MST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.